Thunderstorm Wind, Alachua
- When
- June 3, 4:00 PM EST
- Where
- Alachua County, Gainesville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.650, -82.317
Tree down on a home in northeast part of Gainesville. Minor damage to the home.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Tree down on a home in northeast part of Gainesville. Minor damage to the home.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 3, 1:58 PM EST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 258 PM EDT THU JUN 3 2004 ...SEVERE THUNDERSTORM WATCH FOR MOST OF AREA UNTIL 5 PM EDT... .SHORT TERM...SIMILAR SCENARIO IS OCCURRING TODAY AS IN PREVIOUS DAYS. STORMS BEGAN IN MORNING ALONG OLD BOUNDARY OVER SRN TIER THEN SPREAD EASTWARD AND ARE INTERACTING WITH THE SEABREEZE. ANOTHER MCS HAS MOVED ACROSS THE PANHANDLE AND WILL SOON REACH OUR WESTERN ZONES. EXPECT STORMS TO CONTINUE WITH THIS SYSTEM WELL INTO THE EVENING HOURS AS IT INTERSECTS OUTFLOWS AND THE SEA BREEZE. A MID/UPPER TROUGH WILL DIVE TOWARDS THE GULF COAST ON FRIDAY ACCOMPANIED BY AREA OF VORTICITY AND SFC FRONT THAT WILL AFFECT THE CWA DURING THE AFTERNOON. WILL GO WITH 50 PERCENT POPS AREA WIDE. MODELS SHOW FRONT STALLING ACROSS SE GA AS UPPER TROUGH HANGS AROUND MOST OF WEEKEND WITH A SERIES OF VORT MAXES MOVING ALONG SFC BOUNDARY. ON SUNDAY A RIDGE BEGINS TO BUILD FROM THE ATLANTIC LIFTING THE FRONT NWD. .LONG TERM...WILL FINALLY SEE AN END TO THE MCS TYPE STORMS AND RETURN TO SEASONABLE DIURNAL CONVECTION AS RIDGE BUILDS INTO REGION. SOME ADDITIONAL TROPICAL MOISTURE COULD PUSH NWD IN MID WEEK ALLOWING FOR INCREASE IN POPS. && .MARINE...SURFACE RIDGE WILL CONTINUE SOUTH OF THE AREA THROUGH SATURDAY AND THEN MOVE NORTH SUNDAY. SOUTHERLY FLOW TO CONTINUE THROUGH THE PERIOD WITH A NOCTURNAL SURGE EACH NIGHT. MAIN CONCERN WILL BE FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS MOVING RAPIDLY OFFSHORE THROUGH FRIDAY. && .FIRE WX...NO CONCERNS OTHER THAN THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 86 68 88 / 60 50 20 40 SSI 72 84 72 84 / 50 50 30 50 JAX 69 89 69 87 / 50 50 30 50 SGJ 70 85 72 85 / 50 50 30 50 GNV 69 89 69 89 / 50 50 30 50 OCF 69 89 69 88 / 50 50 40 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && MKT/PP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 458 PM EDT THU JUN 3 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 458 PM EDT THU JUN 3 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT... ...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT FOR EASTERN SOUTHEAST GEORGIA AND NORTHEAST FLORIDA... THUNDERSTORMS ALONG AND AHEAD OF A SQUALL LINE MOVING EAST AROUND 30 MPH WILL CONTINUE TO MOVE THROUGH THE AREA THIS EVENING. ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED AND WILL PRODUCE LARGE HAIL... STRONG GUSTY WINDS UP TO 60 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE IN THE WATCH AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT/ABE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 406 PM EDT THU JUN 3 2004 GAZ162-032045- ECHOLS GA- 406 PM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ECHOLS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT... AT 406 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 14 MILES WEST OF STATENVILLE...OR ABOUT 7 MILES SOUTH OF VALDOSTA...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STATENVILLE AND MAYDAY THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LOCALLY HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS...MAINLY IN THE WESTERN PORTION OF THE COUNTY INCLUDING THE CITY OF STATENVILLE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 412 PM EDT THU JUN 3 2004 FLZ036-032100- ALACHUA FL- 412 PM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ALACHUA COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT... AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 10 MILES SOUTHWEST OF GAINESVILLE...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GAINESVILLE...NEWNANS LAKE AND GAINESVILLE AIRPORT THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 434 PM EDT THU JUN 3 2004 FLZ023-030-032130- BAKER FL-UNION FL- 434 PM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION AND BAKER COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 530 PM EDT... AT 434 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 22 MILES SOUTHWEST OF SANDERSON...OR ABOUT 9 MILES NORTHWEST OF WORTHINGTON SPRINGS... MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAKE BUTLER AND GLEN SAINT MARY THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 436 PM EDT THU JUN 3 2004 GAZ150-032115- WARE GA- 436 PM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM EDT... AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES WEST OF BICKLEY TO 7 MILES SOUTHWEST OF MANOR...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF DOUGLAS TO 3 MILES SOUTH OF ARGYLE...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MILLWOOD...MANOR...BICKLEY... WARESBORO...NEEDHAM...DIXIE UNION...WAYCROSS AND SUNNYSIDE THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LOCALLY HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS...MAINLY ALONG HIGHWAY 82 WEST OF WAYCROSS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 450 PM EDT THU JUN 3 2004 FLZ031-032130- BRADFORD FL- 450 PM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 530 PM EDT... AT 450 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF SAMPSON...OR ABOUT 12 MILES SOUTHEAST OF WORTHINGTON SPRINGS...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAMPSON... HAMPTON AND STARKE THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 500 PM EDT THU JUN 3 2004 FLZ040-032145- MARION FL- 500 PM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 545 PM EDT... AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF BURBANK...OR ABOUT 6 MILES SOUTHWEST OF FORT MCCOY...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SPARR...BURBANK...ANTHONY AND FORT MCCOY THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
The Jacksonville radar (KJAX), 110 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396528.